Thunderstorm Wind, Tuolumne
- When
- May 17, 5:29 PM PST
- Where
- Tuolumne County, Columbia
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.033, -120.400
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at May 17, 2:25 PM PST, 3 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 225 PM PST WED MAY 17 2006 .DISCUSSION...(TONIGHT THROUGH SATURDAY)...WATER VAPOR IMAGERY CONTINUES TO SHOW A STRONG RIDGE OF HIGH PRESSURE DOMINATING THE WEST...WITH CLEAR SKIES ACROSS MOST OF NORTHERN CALIFORNIA THIS AFTERNOON. HOWEVER...VISIBLE SATELLITE IMAGERY SHOWS THUNDERSTORMS DEVELOPING ALONG THE SIERRA. THUS FAR...MOST OF THE LIGHTNING ACTIVITY HAS STAYED ALONG THE CREST AND THE EAST SLOPES. HOWEVER...RADAR AND SATELLITE IMAGERY ARE SHOWING SOME DEVELOPMENT ALONG THE WEST SLOPES AND POSSIBLY INTO THE FOOTHILLS. THEREFORE...HAVE INCREASE THE AREA OF ISOLATED THUNDERSTORMS INTO THE FOOTHILLS FOR THIS EVENING. THESE THUNDERSTORMS WILL PERSIST THROUGH THE EVENING HOURS...BEFORE DIMINISHING AFTER SUNSET. MEANWHILE...HIGH TEMPERATURES CONTINUE TO CLIMB TODAY...WITH MOST LOCATIONS 1 TO 3 DEGREES WARMER THAN THIS TIME YESTERDAY. THE ONE EXCEPTION CONTINUES TO BE IN THE DELTA...WITH A WEAK PUSH OF MARINE AIR IS HELPING TO MODERATE THE TEMPERATURES. OVER THE NEXT 24 HOURS...THIS LARGE DOMINATE HIGH PRESSURE WILL BEGIN TO SLOWLY SHIFT EAST...AS A TROUGH NEAR 140 WEST NUDGES CLOSER TO THE COAST. TEMPERATURES WILL COOL A FEW DEGREES TOMORROW. HOWEVER...THE MAIN COOL DOWN WILL OCCUR FRIDAY AND SATURDAY AS THE TROUGH MOVES ALONG THE COAST. BELIEVE THE MODELS MAY BE TRYING TO MOVE THE RIDGE OUT OF THE AREA TO QUICKLY. THEREFORE...TEMPERED THE COOL DOWN A BIT THURSDAY AND FRIDAY...BUT STILL HAVE THE VALLEY TEMPERATURES DIPPING INTO THE MID 70S AND LOWER 80S BY SATURDAY. AS THIS TROUGH MOVES ALONG THE COAST...MOISTURE WILL ALSO BE DRAWN UP OVER THE REGION. BELIEVE THAT THERE MAY BE ENOUGH MOISTURE TO TRIGGER ISOLATED SHOWERS AND THUNDERSTORMS ON FRIDAY. THE BEST CHANCE OF RAIN WILL BE FRIDAY NIGHT AND SATURDAY...AS A WAVE MOVES THROUGH THE REGION. THEREFORE...HAVE ALSO ADDED A SLIGHT CHANCE OR CHANCE OF SHOWERS THROUGH THE FIRST HALF OF THE WEEKEND. CP .EXTENDED DISCUSSION (SATURDAY NIGHT THROUGH WEDNESDAY)...THE TROUGH OUT IN THE EASTERN PACIFIC IS EXPECTED TO MOVE EAST THROUGH CALIFORNIA THIS WEEKEND INTO TUESDAY. THE MODELS DIFFER IN THE TRACK AND TIMING OF THE LOW PRESSURE SYSTEMS AND THERE ARE RUN TO RUN INCONSISTENCIES WITH THE GFS SO THE CONFIDENCE IS LOW FOR THE EXTENDED FORECAST. THE TROUGH WILL BRING COOLER TEMPERATURES...IT IS JUST A MATTER OF HOW COOL. THE 12Z GFS IS TOO COLD WITH 850 MB TEMPERATURES DROPPING DOWN TO NEAR ZERO ON SUNDAY AND MONDAY. THE CURRENT FORECAST GOES FOR BELOW NORMAL TEMPERATURES WITH MAX TEMPERATURES IN THE LOWER 70S TO MID 80S IN THE VALLEY AND DELTA AND 60S IN THE MOUNTAINS. THE LOW WILL BRING A CHANCE OF SHOWERS AND POSSIBLY THUNDERSTORMS TO THE MOUNTAINS AND A SLIGHT CHANCE IN THE VALLEY SATURDAY NIGHT THROUGH TUESDAY. WEAK RIDGING IS EXPECTED ON WEDNESDAY FOR A LITTLE WARMER TEMPERATURES AND DRY WEATHER. && .AVIATION... HIGH PRESSURE OVER THE AREA WILL BRING VFR CONDITIONS EXC IFR CONDITIONS WITH ISOLD IFR IN THE BAY AREA AFTER 03Z. CUMULUS OVER THE HIGHER TERRAIN THIS EVENING WITH AREAS OF MVFR CONDITIONS AND WDLY SCT THUNDERSTORMS UNTIL 04Z. ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN TOMORROW OVER THE SIERRA...MAINLY FROM THE CREST EAST AFTER 20Z. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT WED MAY 17 2006 CAZ013>019-063-064-066>069-181400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT WED MAY 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE NORTHERN MOUNTAINS AND NORTHERN SIERRA NEVADA AND CONTINUE INTO THE EVENING. BRIEF HEAVY RAIN...LIGHTNING... HAIL...AND STRONG GUSTY WINDS WILL POSSIBLY ACCOMPANY SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY A LOW PRESSURE SYSTEM ALONG THE COAST WILL BRING A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS...MAINLY TO THE HIGHER TERRAIN BEGINNING FRIDAY AND CONTINUING INTO NEXT WEEK...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The Sacramento radar (KDAX), 123 km away, was scanning. The volume nearest the first event began at 01:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508014.